MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER BOLD CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER BOLD CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 42-102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Low Blood Pressure/ Hypotension (1914); Low Oxygen Saturation (2477)
Date of Event 04/05/2024
Type of Reportable Event Death
Event or Problem Description
An 81-year-old female patient presented to the emergency department with left leg pain and swelling but was discharged after a venous duplex was inconclusive for deep vein thrombosis (dvt).The patient returned to the emergency department 2 days later due to increasing leg pain, swelling, and skin color changes.Another venous duplex was performed which revealed iliofemoral dvt in the lower left extremity (lle).The patient was given intravenous heparin and a dvt thrombectomy was scheduled for the next morning.The clot age was estimated at 5 days.Prior to the procedure, the patient received a blood transfusion for anemia (unknown etiology) under conscious sedation (versed 1 mg and fentanyl 25 mcg).A venogram revealed an open left popliteal vein with occlusive clot starting in the middle femoral vein.Wire positioning was obtained and the inari clottriever bold catheter was used to perform a single pass which yielded acute/sub-acute clot.A second pass was performed, and an additional 25 mcg of fentanyl was administered after the patient reported feeling the catheter pass.Before the third pass was performed, the patient began to decompensate.Opioid reversal drugs were called for and the third pass was completed.However, the patient remained unresponsive and a code was initiated.Cardiopulmonary resuscitation was initiated, and the patient was intubated.Once the patient stabilized they were transferred to the intensive care unit, but vitals signs were poor.Unfortunately, there was no sign of improvement and the family elected to discontinue life preserving measures and the patient died later that day.Additional patient follow-up was requested to better understand the source of the clinical deterioration.Echo revealed severe right ventricular dysfunction, suggestive of a pulmonary embolism; however, this diagnosis was not confirmed with imaging.
 
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's deterioration was likely the result of inadvertent clot embolism.Distal embolization of blood clots and cardiovascular collapse are identified in the device labeling as possible adverse events/complications.Manufacturer reference #:(b)(4).

Brand Name
CLOTTRIEVER BOLD CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key19244278
Report Number3020347218-2024-00022
Device Sequence Number15190947
Product Code QEW
UDI-Device Identifier00850291007314
UDI-Public00850291007314
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K230494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/11/2025
Device Model Number42-102
Device Lot Number23120038
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2024
Initial Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CT SHEATH 13 FR; GLIDEWIRE ADVANTAGE
Outcome Attributed to Adverse Event Death; Required Intervention; Life Threatening; Hospitalization;
Patient Age81 YR
Patient SexFemale